# SDR CA020725006

- Difficulty date: July 7, 2002
- Submitted: August 7, 2002
- Operation: General aviation
- Make and model: Piper PA-34-200T
- Aircraft time: 7,974 hours
- Engine: Cont TSIO360EB
- Propeller: Mcauly 3AF34C503
- System (JASC): 8011 · Engine Starter
- Part: Bearing
- Part number: 641368
- Condition: Broken
- Location: Starter Shaft
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) ON A TRAINING FLIGHT IN CRUISE PILOTS OBSERVED LOW OIL PRESSURE LIGHT ILLUMINATION ON THE LT ENGINE AND NO OIL PRESSURE ON THE GAUGE. THE PROPELLER FEATHERED ON ITS OWN DUE TO NO OIL PRESSURE. ENGINE WAS SHUT DOWN ACCORDING TO THE EMERGENCY PROCEDURES AND THE AIRCRAFT RETURNED AND LANDED AT THE AIRPORT OF DEPARTURE WITHOUT INCIDENT. UPON INSPECTION IT WASFOUND THAT A NEEDLE BEARING FROM THE STARTER CLUTCH ASSEMBLY HAD MADE ITS WAY TO THE OIL PUMP GEARS AND SUBSEQUENTLY JAMMING THE GEARS SHEARING THE PUMP DRIVE MAKING THE PUMP INOPERATIVE.
